Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 268, NWS Jackson, KY

August 13, 2011Bath County, Fleming County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 13, 2011, 6:38 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 6:38 PM EDT (22:38 UTC)
Expired
Aug 13, 2011, 7:21 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Fleming County, KY

The radar

The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS53 KJKL 132238
SVRJKL
KYC011-069-132330-
/O.NEW.KJKL.SV.W.0268.110813T2238Z-110813T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
638 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF COWAN...OR 14 MILES EAST OF CYNTHIANA...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COWAN AROUND 655 PM EDT.
  NEPTON AROUND 700 PM EDT.
  ELIZAVILLE AND BETHEL AROUND 705 PM EDT.
  CRAINTOWN...PECKS RIDGE AND SHERBURNE AROUND 710 PM EDT.
  FLEMINGSBURG AND TILTON AROUND 715 PM EDT.
  DALESBURG...PEBBLE AND ODESSA AROUND 720 PM EDT.
  POPLAR PLAINS...HILLSBORO AND MOUNT CARMEL AROUND 725 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FAIRVIEW...EWING AND DALESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3851 8360 3843 8358 3839 8346 3835 8350
      3824 8354 3819 8363 3817 8359 3815 8362
      3825 8391 3831 8384 3836 8388 3835 8391
      3842 8395 3844 8399 3849 8394 3846 8385
      3852 8370
TIME...MOT...LOC 2236Z 283DEG 21KT 3845 8402
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
2 follow-up statements
705 
WWUS53 KJKL 132301
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
701 PM EDT SAT AUG 13 2011

KYC011-069-132330-
/O.CON.KJKL.SV.W.0268.000000T0000Z-110813T2330Z/
BATH KY-FLEMING KY-
701 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLEMING AND
NORTHERN BATH COUNTIES UNTIL 730 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COWAN...OR 11 MILES WEST OF FLEMINGSBURG...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELIZAVILLE AND BETHEL AROUND 710 PM EDT.
  CRAINTOWN...PECKS RIDGE AND SHERBURNE AROUND 715 PM EDT.
  FLEMINGSBURG AND TILTON AROUND 720 PM EDT.
  DALESBURG...MOUNT CARMEL...PEBBLE AND ODESSA AROUND 725 PM EDT.
  POPLAR PLAINS...GODDARD...WALLINGFORD AND HILLSBORO AROUND 730 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DALESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3851 8360 3843 8358 3839 8346 3835 8350
      3824 8354 3819 8363 3817 8359 3815 8362
      3825 8391 3831 8384 3836 8388 3835 8391
      3842 8395 3844 8399 3849 8394 3846 8385
      3852 8370
TIME...MOT...LOC 2301Z 288DEG 20KT 3842 8387
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
726 
WWUS53 KJKL 132321
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT SAT AUG 13 2011

KYC011-069-132330-
/O.CAN.KJKL.SV.W.0268.000000T0000Z-110813T2330Z/
BATH KY-FLEMING KY-
721 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR FLEMING AND NORTHERN BATH
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
WEATHER CRITERIA. THIS STORM COULD STILL PRODUCE HEAVY RAINFALL OF 
OVER AN INCH PER HOUR AS IT MOVES ACROSS THE AREA.

LAT...LON 3851 8360 3843 8358 3839 8346 3835 8350
      3824 8354 3819 8363 3817 8359 3815 8362
      3825 8391 3831 8384 3836 8388 3835 8391
      3842 8395 3844 8399 3849 8394 3846 8385
      3852 8370
TIME...MOT...LOC 2320Z 283DEG 21KT 3839 8370

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:49 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 13, 3:49 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EDT SAT AUG 13 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED

AN INITIAL SHORTWAVE AND A WARM FRONT ADVANCING NORTHEAST THROUGH THE
REGION HAVE COMBINED TO BRING CONVECTION TO LOCATIONS GENERALLY SOUTH
OF THE MTN PARKWAY SINCE LATE MORNING AND THESE ARE EXITING TOWARD
THE VA AND WV BORDERS...LEAVING BEHIND AN OUTFLOW BOUNDARY. THIS
OUTFLOW BOUNDARY WAS LOCATED FROM NEAR IRVINE TO FRENCHBURG TO
NORTHERN ELLIOTT COUNTY NEAR BRUIN ATTM. FURTHER UPSTREAM A SHORTWAVE
IS EVIDENT ON IR ENTERING THE LOWER OH VALLEY AND LEADING TO
CONVECTION DEVELOPING OVER IL AND IN. FURTHER UPSTREAM ANOTHER
SHORTWAVE WAS MOVING FROM IA INTO IL.

THROUGH TOMORROW..THE BROAD EASTERN CONUS TROUGH WILL SHARPEN UP A
BIT AS THE TROUGH NOW OVER THE GREAT LAKES TO UPPER MS VALLEY MERGES
WITH WEAKER SHORTWAVES TO THE SOUTH AND THEN GRADUALLY SHIFTS TO THE
EAST OF THE REGION. THE NAM HOLDS ONTO LOWER HEIGHTS INTO MON AND IS
DEEPER WITH THE TROUGH COMPARED TO THE LAST TWO GFS RUNS. THE 12Z
ECMWF IS SOMEWHERE IN BETWEEN WITH HEIGHTS ACROSS THE AREA. LATE IN
THE PERIOD...HEIGHTS WILL RISE AS UPPER LEVEL RIDGING OVER THE
CENTRAL US BEGINS TO BUILD TOWARD THE OH AND TN VALLEYS. SFC HIGH
PRESSURE WILL ALSO GRADUALLY BUILD INTO THE REGION LATE IN THE
PERIOD AS WELL.

THE AFTERNOON CONVECTION HAS LARGELY STABILIZED/STABILIZING THE
ATMOSPHERE AS IT CROSSES THE REGION FOR THE TIME BEING. THIS AND THE
INITIAL SHORTWAVE DEPARTING SHOULD LEAD TO A RELATIVE LULL IN THE
ACTIVITY DURING THE 20Z TO 01Z PERIOD. A STRAY SHOWERS AFTER THAT THE
APPROACHING SHORTWAVE THAT IS NOW ENTERING THE LOWER OH VALLEY AND
SHORTWAVE NOW CENTERED OVER EASTERN IA WILL COMBINE TO BRING A PERIOD
OF INCREASED LIFT WITH SOME PVA AND UPPER LEVEL DIFFLUENCE LIKELY. A
SFC COLD FRONT WILL ALSO PRECEDE THE UPPER LEVEL TROUGH INTO THE AREA
AND SHOULD CROSS THE REGION LATE TONIGHT AND INTO EARLY IN THE DAY ON
SUNDAY. THIS SYSTEM SHOULD BRING GOOD COVERAGE OF SHOWERS AND
THUNDERSTORMS TO THE REGION GENERALLY DURING THE 3Z TO 9Z PERIOD
GRADUALLY SHIFTING FROM WEST TO EAST. THERE IS SOME MODEL TIMING
DIFFERENCES AND MOISTURE DIFFERENCES BETWEEN THE 12Z NAM AND THE 12Z
GFS...WITH THE 12Z NAM A LITTLE LESS MOIST ACROSS THE WEST AND NORTH
AND THE 12Z GFS HAS DEEPER MOISTURE ACROSS THE BOARD. IN ADDITION...THE
LIFT IS LATER ON THE 12Z NAM. OVERALL...THE ABOVE TIMING IS A GENERAL
COMPROMISE OF THE TWO.

WITH THE UPPER TROUGH STILL WORKING ACROSS THE REGION ON SUN AND INTO
SUN NIGHT AND SOME LOW LEVEL MOISTURE REMAINING...SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS COULD OCCUR...ESPECIALLY IN COMBINATION
WITH DAYTIME HEATING IN ADVANCE OF A SHORTWAVE ON SUN AFTERNOON AND
EVENING. BEHIND THIS SHORTWAVE...THE LOW LEVEL FLOW WILL HAVE AN
UPSLOPE COMPONENT SO SOME INSTABILITY SHOWERS AND STRATOCU SHOULD
LINGER AT LEAST INTO MON. SOME OF THE STRATOCU COULD LINGER AS LATE
AS MON EVENING OR MONDAY NIGHT AS TIMEHEIGHT SECTIONS HAVE MOISTURE
LINGERING BELOW 850MB INTO MON EVENING. CLEARING SHOULD OCCUR LATE IN
THE PERIOD ON MON NIGHT AND WITH THE SFC AND UPPER LEVEL RIDGING
BUILDING IN AND VALLEY FOG COULD BE A BIT MORE PREVALENT THAN TONIGHT
OR SUN NIGHT.

.LONG TERM.../TUESDAY THROUGH SATURDAY/...UPDATED

THE MODELS REMAIN IN GOOD AGREEMENT WITH THE GENERAL LONG WAVE
PATTERN THROUGH THE EXTENDED PORTION OF THE FORECAST...BUT CONTINUE
TO DIFFER IN THE ALL IMPORTANT DETAILS. THE PATTERN WILL BEGIN WITH
TROUGHING IN THE EASTERN CONUS AND RIDGING ACROSS THE DESERT
SOUTHWEST AND CENTRAL CONUS. A SHORT WAVE TROUGH WILL BE MOVING
THROUGH THE U.S./CANADIAN BORDER NEAR THE NORTHERN PLAINS. THROUGH
THE END OF THE WEEK...THE RIDGE ACROSS THE DESERT SOUTHWEST WILL
INTENSIFY...WHILE THE TRAVERSING SHORT WAVE TROUGH HELPS TO
REINFORCE AND BROADEN THE TROUGH IN THE EAST AND EXPANDS IT MORE
INTO THE GREAT LAKES AND OHIO VALLEY.

AGAIN...THE DETAILS ON THE TIMING AND EVOLUTION OF ALL OF THIS
REMAIN CHALLENGING THIS FAR OUT...SO HAVE RELIED ON AN ENSEMBLE
APPROACH BETWEEN A BLEND OF THE GUIDANCE AND THE INHERITED FORECAST.
EASTERN KENTUCKY WILL ENJOY DRY WEATHER THROUGH WEDNESDAY...BEFORE A
PERIOD OF UNSETTLED WEATHER TAKES HOLD FROM WEDNESDAY NIGHT THROUGH
FRIDAY NIGHT. DRY WEATHER WILL FOLLOW ONCE AGAIN BY SATURDAY. HAVE
MAINTAINED THE 20-30 POPS...BUT HAVE CENTERED THE HIGHER VALUES
AROUND THE THURSDAY TO THURSDAY NIGHT TIME FRAME.

FOR TEMPERATURES...WILL CONTINUE TO STAY WELL BELOW THE GFS
MOS...WITH READINGS NEAR OR JUST ABOVE SEASONAL VALUES THROUGH THE
PERIOD.

&&

.AVIATION.../18Z TO 18Z/

OUTSIDE OF SCATTERED CONVECTION THROUGH 0Z...CIGS SHOULD AVERAGE MVFR
AS A WARM FRONT ATTEMPTS TO RETREAT ACROSS THE AREA. HOWEVER...ISOLATED
TO SCATTERED CONVECTION IS POSSIBLE...INITIALLY MAINLY SOUTH AND
SOUTHEAST OF JKL OF DURING THE FIRST COUPLE HOURS OF THE PERIOD.
ALTHOUGH SOME ISOLATED CONVECTION CANNOT BE RULED OUT AT THE TAF
SITES DURING THE FIRST FEW HRS OF THE PERIOD...TIMING OF POTENTIAL
DEVELOPMENT NEAR THE TAF SITES BETWEEN 18Z AND 00Z IS UNCERTAIN. THE
HIGHEST POTENTIAL FOR SHRA/TSRA APPEARS TO BE BETWEEN ABOUT 3Z AND 9Z
IN ADVANCE OF A COLD FRONT THAT WILL PUSH ACROSS ERN KY LATE TONIGHT
AND EARLY ON SUN. LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR ABOUT 10
HRS OF PREVAILING MVFR STARTING BETWEEN 1Z AND 3Z...BUT PLAN TO GO
WITH A TEMPO GROUP DOWN TO IFR VIS AND CIGS FOR A FEW HOURS BETWEEN
3Z AND 9Z. CIGS SHOULD IMPROVE TO VFR LATE BEHIND THE FRONT. WINDS WILL
AVERAGE SOUTHWEST EARLY IN THE PERIOD...WITH WINDS VEERING TO WEST
WITH THE PASSAGE OF THE FRONT. WINDS SHOULD GENERALLY BE 10KT OR LESS...BUT
GUSTS OF 20 TO 30KT COULD OCCUR WITH ANY THUNDERSTORM.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP
LONG TERM...GEOGERIAN
AVIATION...JP
Hazardous weather outlook, Aug 13, 4:10 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT SAT AUG 13 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
410 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE STORMS COULD PRODUCE GUSTY
WINDS...HEAVY RAIN...AND PERHAPS SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING...AND
AGAIN FROM WEDNESDAY WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL OF ONE INCH OR MORE IN AN
HOUR TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

MB/JP

In the hours before

Special weather statement, Aug 13, 1:55 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT SAT AUG 13 2011

KYZ088-115>118-131830-
LESLIE-LETCHER-PERRY-CLAY-HARLAN-
155 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230
PM EDT SATURDAY AFTERNOON...

   CENTRAL LESLIE...
   EXTREME SOUTHWESTERN LETCHER...
   SOUTH CENTRAL PERRY...
   EXTREME SOUTHEASTERN CLAY AND
   NORTH CENTRAL HARLAN.

AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ASHER...OR 8
MILES SOUTH OF HYDEN...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CHAPPELL AROUND
200 PM EDT...CINDA AROUND 210 PM EDT...BIG FORK AROUND 215 PM EDT...
DALEY AROUND 220 PM EDT...BIG ROCK AROUND 225 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING
IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE
URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Aug 13, 2:30 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
230 PM EDT SAT AUG 13 2011

KYZ107-109-110-112-113-131915-
JOHNSON-KNOTT-MAGOFFIN-BREATHITT-FLOYD-
230 PM EDT SAT AUG 13 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 315 PM EDT SATURDAY AFTERNOON...

   SOUTHEASTERN JOHNSON...
   NORTHERN KNOTT...
   SOUTHEASTERN MAGOFFIN...
   EXTREME EAST CENTRAL BREATHITT AND
   FLOYD.

AT 229 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GALDIA TO GUNLOCK TO ELMROCK...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF SALYERSVILLE TO 13 MILES NORTH
OF HINDMAN TO 7 MILES NORTH OF HINDMAN...MOVING NORTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DAVID AROUND
235 PM EDT...BRAINARD AROUND 240 PM EDT...BONANZA AROUND 245 PM
EDT...HUEYSVILLE AROUND 250 PM EDT...PRESTONSBURG AND PORTER
JUNCTION AROUND 255 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE
URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Aug 13, 2:30 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
230 PM EDT SAT AUG 13 2011

KYZ107-109-110-112-113-131915-
JOHNSON-KNOTT-MAGOFFIN-BREATHITT-FLOYD-
230 PM EDT SAT AUG 13 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 315 PM EDT SATURDAY AFTERNOON...

   SOUTHEASTERN JOHNSON...
   NORTHERN KNOTT...
   SOUTHEASTERN MAGOFFIN...
   EXTREME EAST CENTRAL BREATHITT AND
   FLOYD.

AT 229 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GALDIA TO GUNLOCK TO ELMROCK...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF SALYERSVILLE TO 13 MILES NORTH
OF HINDMAN TO 7 MILES NORTH OF HINDMAN...MOVING NORTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DAVID AROUND
235 PM EDT...BRAINARD AROUND 240 PM EDT...BONANZA AROUND 245 PM
EDT...HUEYSVILLE AROUND 250 PM EDT...PRESTONSBURG AND PORTER
JUNCTION AROUND 255 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING IN
THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE
URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Aug 13, 2:58 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT SAT AUG 13 2011

KYZ110-113-118-120-131930-
KNOTT-LETCHER-PIKE-FLOYD-
258 PM EDT SAT AUG 13 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 330 PM EDT SATURDAY AFTERNOON...

   EASTERN KNOTT...
   NORTHEASTERN LETCHER...
   SOUTHWESTERN PIKE AND
   SOUTHERN FLOYD.

AT 257 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOLLYBUSH TO DEMOCRAT TO DONGOLA...OR ALONG A LINE
EXTENDING FROM 8 MILES EAST OF HINDMAN TO 8 MILES NORTH OF WHITESBURG
TO WHITESBURG...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HI HAT AROUND
305 PM EDT...RAYNOR AROUND 310 PM EDT...GALVESTON AROUND 315 PM
EDT...JONANCY AROUND 320 PM EDT...LOOKOUT AROUND 330 PM EDT...

RESIDENTS AND THOSE TRAVELING SHOULD EXPECT BRIEF HEAVY RAIN...WITH
RAINFALL RATES UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH
PARTICULARLY ON RIDGES...AND FREQUENT LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE
URGED TO DRIVE CAREFULLY.

PELTON
Local storm report, Aug 13, 3:36 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       WHITESBURG              37.12N 82.83W
08/13/2011  M0.50 INCH       LETCHER            KY   TRAINED SPOTTER

            LOCATION IS WITHIN CITY LIMITS. RAINFALL TOTAL IS FROM
            255 PM TO 310 PM.

&&

TBREWER
Special weather statement, Aug 13, 3:36 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SAT AUG 13 2011

KYZ120-132015-
PIKE-
336 PM EDT SAT AUG 13 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY
THROUGH 415 PM EDT SATURDAY AFTERNOON...

   SOUTHERN PIKE.

AT 335 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHLOE TO LOOKOUT TO SHELBY GAP...OR ALONG A LINE
EXTENDING FROM PIKEVILLE TO 13 MILES SOUTH OF PIKEVILLE TO 18 MILES
EAST OF WHITESBURG...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELKHORN CITY
AROUND 340 PM EDT...PHYLLIS AROUND 345 PM EDT...MOUTHCARD AROUND 350
PM EDT...TOONERVILLE AROUND 355 PM EDT...COLEMAN AROUND 400 PM EDT...

RESIDENTS AND THOSE TRAVELING SHOULD EXPECT BRIEF HEAVY RAIN...WITH
RAINFALL RATES UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH
PARTICULARLY ON RIDGES...AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN
THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE
URGED TO DRIVE CAREFULLY.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:41 PM EDTFlash Flood WarningJKLJackson, Laurel, Owsley, Rockcastle4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.